MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the coil encountered resistance in the sheath.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left posterior communicating artery with a max diameter of 3.4mm and a 1.8mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that for left posterior communicating artery aneurysm, during the operation, the stent was first placed and then filled the coil.When filling the coil, apb-3-6-3d-es was selected as the first coil.There was no abnormal hydration and the pushing resistance was extremely high.Then, they withdrew the microcatheter and coil, pulled out the abnormal coil, and operated again outside the body.The push resistance remained the same.The mesh was re-pierced for filling, and apb-2.5-4-3d-es was re-selected for embolization.The operation went smoothly.The reported device and any accessory devices prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information received reported during preparation, the introducer sheath held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-85519) 203cm ruler (m-83361) pin gauges (m-84081) (m-84083) as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box; returned within a sealed plastic biohazard pouch and returned within a dispenser coil.Damage location details: the axium prime implant coil was returned within an introducer sheath which was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was returned in good condition.The pushwire was found to be bent within the introducer sheath at ~16.8cm and bent at ~6.1cm from the distal end.The axium prime implant coil returned without the coil (detached).The axium prime implant coil was able to advance out of the introducer sheath without any issues.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime implant coil tip od (outer diameter) could not be measured.The introducer sheath id (inner diameter) was measured to be.0175¿ (0.44mm) which was found to be within specification (specification 0.46mm +0.02mm/-0.02mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed, and the root cause for resistance was unable to be determined.The axium prime pushwire was returned damaged (bends) and the implant coil was found to be missing, therefore any contribution to resistance caused by the implant coil was unable to be assessed.Advancing the axium prime coil against resistance could lead to possible damage which may lead to possible resistance within the introducer sheath.The customer reported that the devices and any accessory devices were prepared as indicated in the instructions for use (ifu).The customer reported that during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.Possible causes for resistance are, but not limited to damage during preparation, overtightening of rhv, improper hubbing technique, and blood in sheath (lack of continuous flush).This event is reported at this time based on conservative review of analysis results which indicate the possibility of a reportable device malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19607721
Report Number9612164-2024-02987
Device Sequence Number12883261
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public00763000313739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number227626106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale